Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Omaha, NE

March 11, 201521 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this red flag warning at Mar 11, 2015, 3:54 PM CDT for 21 counties in Nebraska; Monona County, Iowa. It took effect at Mar 12, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2015, 3:54 PM CDT (20:54 UTC)
In effect from
Mar 12, 2015, 1:00 PM CDT
Expired
Mar 12, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 22 counties

Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS83 KOAX 112054
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CDT WED MAR 11 2015

NEZ011-016-120500-
/O.NEW.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
/O.CON.KOAX.FW.W.0001.000000T0000Z-150312T0000Z/
KNOX-ANTELOPE-
354 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST
NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TO 7 PM CDT THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 25 MPH.

* RELATIVE HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ012-017-018-030>032-042-120500-
/O.NEW.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
354 PM CDT WED MAR 11 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TO 7 PM CDT THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 012 CEDAR... 
  FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...
  FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...
  FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE.

* WINDS...SOUTHWEST 15 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 TO 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ043-NEZ015-033-034-043-044-050-051-065-120500-
/O.NEW.KOAX.FW.A.0001.150312T1800Z-150313T0000Z/
MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
354 PM CDT WED MAR 11 2015

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN 
  NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 
  033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 
  043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 
  050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS AND FIRE WEATHER 
  ZONE 065 SEWARD.

* WINDS...SOUTH 15 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ZAPOTOCNY
5 follow-up statements
873 
WWUS83 KOAX 112329
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
629 PM CDT WED MAR 11 2015

NEZ011-016-120800-
/O.CAN.KOAX.FW.W.0001.000000T0000Z-150312T0000Z/
/O.CON.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
KNOX-ANTELOPE-
629 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST
NEBRASKA... 
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR TODAY FOR PORTIONS OF NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
RED FLAG WARNING FOR TODAY. THE REST FLAG WARNING REMAINS IN
EFFECT FOR THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ012-017-018-030>032-042-120800-
/O.CON.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
629 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST
NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 012 CEDAR... 
  FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...
  FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...
  FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ043-NEZ015-033-034-043-044-050-051-065-120800-
/O.CON.KOAX.FW.A.0001.150312T1800Z-150313T0000Z/
MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
629 PM CDT WED MAR 11 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL NEBRASKA...

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN 
  NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 
  033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 
  043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 
  050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS AND FIRE WEATHER 
  ZONE 065 SEWARD.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
556 
WWUS83 KOAX 120829
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 AM CDT THU MAR 12 2015

IAZ043-NEZ015-033-034-043-044-050-051-065-121630-
/O.UPG.KOAX.FW.A.0001.150312T1800Z-150313T0000Z/
/O.EXA.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
329 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF EASTERN NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN 
  NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 
  033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 
  043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 
  050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS AND FIRE WEATHER 
  ZONE 065 SEWARD.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ066-078-088-089-121630-
/O.EXA.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
LANCASTER-SALINE-JEFFERSON-GAGE-
329 AM CDT THU MAR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF SOUTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 066 
  LANCASTER... FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 
  088 JEFFERSON AND FIRE WEATHER ZONE 089 GAGE.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ011-012-016>018-030>032-042-121630-
/O.CON.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
329 AM CDT THU MAR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF NORTHEAST NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...
  FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 016 ANTELOPE...
  FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...
  FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...
  FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093-
121630-
/O.NEW.KOAX.FW.A.0002.150312T1800Z-150313T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
329 AM CDT THU MAR 12 2015

...FIRE WEATHER WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 055 HARRISON...
  FIRE WEATHER ZONE 056 SHELBY...FIRE WEATHER ZONE 069 
  POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER 
  ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE 
  WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 045 
  WASHINGTON...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 
  053 SARPY...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 
  OTOE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 
  NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 
  093 RICHARDSON.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
034 
WWUS83 KOAX 121557 AAA
RFWOAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1057 AM CDT THU MAR 12 2015


IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-130000-
/O.CON.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
1057 AM CDT THU MAR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN
NEBRASKA...

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093-
130000-
/O.CON.KOAX.FW.A.0002.150312T1800Z-150313T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
1057 AM CDT THU MAR 12 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
038 
WWUS83 KOAX 121924 AAA
RFWOAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
224 PM CDT THU MAR 12 2015


IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093-
122030-
/O.CAN.KOAX.FW.A.0002.000000T0000Z-150313T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
224 PM CDT THU MAR 12 2015

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
FIRE WEATHER WATCH.



$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-130000-
/O.CON.KOAX.FW.W.0002.000000T0000Z-150313T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
224 PM CDT THU MAR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
018 
WWUS83 KOAX 130011
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
711 PM CDT THU MAR 12 2015

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-130115-
/O.EXP.KOAX.FW.W.0002.000000T0000Z-150313T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
711 PM CDT THU MAR 12 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR EASTERN NEBRASKA AND WEST CENTRAL IOWA...

AS TEMPERATURES CONTINUE TO COOL THROUGH THE EVENING THIS WILL
ALLOW FOR INCREASING RELATIVE HUMIDITY LEADING TO REDUCED LARGE
FIRE DANGER. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:39 PM CDT, 15 minutes earlier.

Area forecast discussion, Mar 11, 3:39 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 PM CDT WED MAR 11 2015

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 315 PM CDT WED MAR 11 2015

SHORT TERM CONCERNS WILL CONTINUE TO BE TEMPERATURES AND FIRE
WEATHER WITH THE UNSEASONABLY MILD AND DRY WEATHER.

ANOTHER PLEASANT DAY OUT THERE WITH VERY MILD TEMPERATURES IN THE
60S TO LOW 70S AND VARIABLE WINDS 5 TO 15 MPH. MID LEVEL RIDGING
WILL DOMINATE TONIGHT WITH TEMPERATURES IN THE 30S TO LOWER 40S.

A MID TROPOSPHERIC TROF WILL MOVE INTO THE ROCKIES TONIGHT AND
THE HIGH PLAINS THURSDAY. THIS SHOULD BRING INCREASING HIGH CLOUDS
AND STRENGTHENING SOUTH WINDS AHEAD OF A SURFACE TROF. THE
COMBINATION OF INCREASING WINDS 15 TO 30 MPH AND HIGHS IN THE 70S
WILL RESULT IN ELEVATED FIRE WEATHER CONCERNS AND THESE ARE
DETAILED IN THE FIRE WEATHER SECTION BELOW...WITH A RED FLAG
WARNING...A FIRE WEATHER WATCH...AND EXTREME FIRE DANGER EXPECTED
FOR THURSDAY ACROSS MUCH OF THE AREA. THE SURFACE WINDS WILL
SETTLE DOWN AS THE SURFACE TROF MOVES INTO NORTHEAST NEBRASKA. DO
HAVE NEAR RECORD HIGHS IN THE NORFOLK AREA. THE CURRENT RECORD FOR
THURSDAY IS 77 SET IN 1916.

THE WIND SHIFT WILL MOVE ACROSS THE FORECAST AREA THURSDAY NIGHT
AND NORTH WINDS WILL INCREASE TO 10 TO 20 MPH FRIDAY. HIGHS SHOULD
STILL BE MILD IN THE 60S TO AROUND 70 SOUTH. SURFACE HIGH
PRESSURE BUILDS IN FOR FRIDAY NIGHT AND SATURDAY. HIGHS SATURDAY
SHOULD AGAIN BE IN THE 60S.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 315 PM CDT WED MAR 11 2015

SUNDAY LOOKS LIKE A WARM AND BREEZY DAY WITH HIGHS IN THE 70S.
DEPENDING ON WHERE THE SURFACE TROF IS...SOME READINGS COULD BE
EVEN WARMER. RECORDS ARE IN THE 80S (82-87)...SO THESE MAY NOT BE
IN REACH. THE COLD FRONT COMES THROUGH MAINLY DRY SOME TIME LATE
SUNDAY INTO MONDAY. COOLER HIGHS IN THE 50S FOR TUESDAY AND
WEDNESDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1234 PM CDT WED MAR 11 2015

VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FCST PD.

&&

.FIRE WEATHER...
ISSUED AT 315 PM CDT WED MAR 11 2015

NEAR RECORD HIGHS WITH UNSEASONABLY WARM WEATHER AND LOW RELATIVE
HUMIDITIES WITH BRISK SOUTHWEST WINDS WILL COMBINE FOR RED FLAG
CONDITIONS THURSDAY.  CONFIDENT IN RED FLAG WARNING CONDITIONS
BEING MET IN PARTS OF NORTHEAST NEBRASKA AND HAVE A RED FLAG
WARNING THERE. EXTREME FIRE DANGER EXPECTED FARTHER SOUTHEAST
ACROSS MUCH OF THE REST OF THE FORECAST AREA...HOWEVER SOUTH TO
SOUTHEAST WINDS MAY BRING DEWPOINTS A LITTLE HIGHER THUS MORE
UNCERTAINTY FARTHER SOUTHEAST...THUS HAVE A FIRE WEATHER WATCH.
FIRE WEATHER RISK WILL REMAIN ELEVATED THROUGH THE WEEKEND WITH
THE MILD AND DRY WEATHER.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NEZ015-033-034-043-044-050-051-065.

     RED FLAG WARNING FROM 1 PM TO 7 PM CDT THURSDAY FOR NEZ011-012-
     016>018-030>032-042.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ011-016.

IA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR IAZ043.

&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DEE
FIRE WEATHER...ZAPOTOCNY
Hazardous weather outlook, Mar 11, 6:37 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 AM CDT WED MAR 11 2015

NEZ011-016-120145-
KNOX-ANTELOPE-
637 AM CDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR KNOX AND ANTELOPE COUNTIES
THIS AFTERNOON AND EARLY EVENING. OUTDOOR BURNING IS NOT
RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FIRE DANGER INDEX WILL REMAIN ELEVATED WITH THE UNSEASONABLY
WARM TEMPERATURES AND DRY CONDITIONS ON THURSDAY AND AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ012-015-017-018-030>033-042-043-120145-
CEDAR-THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-PLATTE-
COLFAX-
637 AM CDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER INDEX SHOULD REACH THE VERY HIGH CATEGORY AND MAY
BRIEFLY REACH THE EXTREME CATEGORY WEDNESDAY. OUTDOOR BURNING IS
NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FIRE DANGER INDEX WILL REMAIN ELEVATED WITH THE UNSEASONABLY
WARM TEMPERATURES AND DRY CONDITIONS ON THURSDAY AND AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-
078-088>093-120145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
637 AM CDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FIRE DANGER INDEX WILL BE ELEVATED WITH THE UNSEASONABLY WARM
TEMPERATURES AND DRY CONDITIONS ON THURSDAY AND AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:54 PM CDTFire Weather WatchOAXBurt, Butler, Colfax, Cuming, Dodge, Saunders and 2 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Iowa, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.